MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-80/I20-40
Medical Device Problem Codes Material Puncture/Hole (1504); Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 07/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, follow-up report will be submitted.Device iteration is an afx with duraply h3 other text : device remains implanted.
 
Event or Problem Description
The patient initially received treatment for an abdominal aortic aneurysm (aaa) on (b)(6)2015, with the implantation of an afx bifurcated stent graft and an afx vela suprarenal.On (b)(6) 2024, it was reported that a possible type ib endoleak had been identified.On (b)(6) 2024, the patient underwent a re-intervention.During this procedure, the physician implanted three (3) ovation ix iliac limbs, ovation prime fill polymer, and an alto main body.The final patient status remains unknown, as this information was not provided to endologix.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in accordance with endologix's operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good-faith efforts to retrieve the device related to the reported adverse event/incident, as well as to obtain medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification confirmed that the device was properly manufactured and released in accordance with the device master record.The review also confirmed that no manufacturing or processing non-conformities were identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was conducted.An examination of the medical records and/or medical imaging received by endologix confirmed the type ib endoleak of the left common iliac artery, along with the additional endovascular procedure.It was reported that the patient had a left common iliac artery aneurysm at the time of the index procedure.The size of the sac reportedly made it difficult to seat the main body on the bifurcation as it was leaning to the left.It is unclear whether this contributed to the type ib endoleak.It is unclear whether sharp angulation in the left common iliac artery at the time of the index procedure contributed to the type ib endoleak.This finding is consistent with the reported adverse event/incident.The clinical evaluation also revealed reasonable evidence to suggest that an aneurysm enlargement of 14 mm had occurred.Additionally, the assessment identified evidence of a type iiib endoleak in the distal main body, which was not included in the original report.Both the aneurysm enlargement and the type iiib endoleak were discovered during a review of a computed tomography (ct) scan.Procedure-related harms, device-related issues, user-related factors, or anatomical factors contributing to the complaint could not be determined based on the medical records available for review.The final patient status was reported as stable, with the patient discharged home on post-op day one.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key19812414
Report Number3011063223-2024-00108
Device Sequence Number12837756
Product Code MIH
UDI-Device Identifier00818009012265
UDI-Public(01)00818009012265(17)180807
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/07/2018
Device Model NumberBA28-80/I20-40
Device Lot Number1251941-023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL LOT# 1341528010
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale